Tennessee, 2015

Damaging Winds in Tennessee, June 8, 2015

June 8, 2015 · NWS MRX · 19 events in 12 counties and zones

Low level moisture increased across the region in the southerly flow ahead of a short wave trough building southeast through the Midwest states. In addition, an outflow boundary served as additional focus for convection which became severe in a moderately unstable environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

Low level moisture increased across the region in the southerly flow ahead of a short wave trough building southeast through the Midwest states. In addition, an outflow boundary served as additional focus for convection which became severe in a moderately unstable environment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 8, 1:51 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 8, 1:51 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT MON JUN 8 2015

.SHORT TERM...(TONIGHT AND TUESDAY)...CONVECTION ON-GOING...ISOLATED
OVER THE AREA NOW...AND MUCH MORE COVERAGE TO THE WEST THAT WILL BE
MOVING INTO THE AREA LATER THIS AFTERNOON AND INTO TONIGHT.  CHANCES
OF SEVERE STORMS STILL EXPECTED...BETTER SEVERE PARAMETERS STILL
WEST OF OUR AREA NOW...BUT EXPECTED TO MOVE INTO THE AREA AS UPPER
DYNAMICS INCREASE AND AS THE FRONT GETS CLOSER WEST TO EAST LATE
THIS AFTERNOON AND TONIGHT.  LOOKS LIKE DAMAGING WINDS WILL BE THE
MAIN THREAT.  BY MIDNIGHT MUCH OF THE LINE OF STORMS WILL BE RACING
EAST OF THE AREA...LEAVING THE AREA WITH SHOWERS DIMINISHING.  FOR
TUESDAY...MINIMAL CHANCES OF AFTERNOON CONVECTION...KEEPING SOME
LIGHT POPS IN AND JUST MENTIONING SHOWERS FOR NOW.  GUIDANCE
TEMPERATURES LOOK GOOD OVERALL FOR THIS PERIOD.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH AXIS EAST
OF THE FORECAST AREA SHOULD BE FOLLOWED BY RELATIVELY DRIER AIR. THE
WEAK SURFACE FRONT WILL BE DRAPED OVER NORTHERN GEORGIA. THE FRONT
WILL WAVER BACK NORTH LATER IN THE DAY ON WEDNESDAY. FOR MOST
AREAS...IT WILL BE DRY. HOWEVER THE SOUTHERN TENNESSEE VALLEY WILL
HAVE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS AS THAT
BOUNDARY MOVES NORTHWARD.

BY THURSDAY...DIURNAL RAIN CHANCES MOVE NORTHWARD AS MOIST SOUTHERLY
FLOW RETURNS. THIS PATTERN PERSISTS INTO THE WEEKEND WITH NO MAJOR
FOCUS. MOST PLACES COULD USE THE RAINFALL. THE FORECAST AREA IS ALSO
LOCATED ON THE FRINGE OF THE UPPER HIGH...WHICH IS USUALLY A
FAVORABLE AREA FOR THESE SHOWERS AND STORMS.

LOOK FOR HIGH TEMPERATURES TO GENERALLY BE IN THE 80S WITH A FEW
LOCATIONS REACHING THE 90S ON THURSDAY...SUNDAY AND MONDAY. LOW
TEMPERATURES WILL BE IN THE 60S AND 70S. THESE NUMBERS FALL WITHIN
THE SEASONAL NORMS FOR THIS TIME OF YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             68  88  67  89 /  60  20  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  85  65  88 /  80  20  10  10
OAK RIDGE, TN                       67  87  65  88 /  80  20  10  10
TRI CITIES AIRPORT, TN              63  84  60  86 /  80  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM/AC
Hazardous weather outlook, Jun 8, 2:58 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 PM EDT MON JUN 8 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-092000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
358 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON AND INTO TONIGHT. SEVERE STORMS WILL MAINLY BE ISOLATED
THIS AFTERNOON...BUT BETTER CHANCES OF SEVERE STORMS EXIST THIS
EVENING AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT
APPROACH THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE
DAMAGING WINDS...WITH LARGE HAIL POSSIBLE FROM SOME OF THE STRONGER
STORMS. ISOLATED FLOODING IS POSSIBLE IN SOME AREAS...BUT STORMS
WILL BE MOVING QUICKLY...THEREBY REDUCING THE CHANCES OF FLOODING.
ALTHOUGH THE CHANCES OF TORNADOES IS VERY LOW FOR THIS
EVENT...LOCALIZED CONDITIONS COULD PRODUCE A BRIEF TORNADO.

IN GENERAL...CONDITIONS FOR STRONGER STORMS ARE MORE FAVORABLE IN
THE WESTERN AND NORTHWESTERN AREAS...ON THE PLATEAU...WITH AREAS IN
THE EASTERN COUNTIES...ALONG THE NORTH CAROLINA STATE LINE...NOT
QUITE AS FAVORABLE...BUT THESE AREAS COULD STILL GET SEVERE STORMS.

MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY ABOUT 2AM TUESDAY
MORNING...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS THEREAFTER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND INTO TONIGHT.

In the hours before

Special weather statement, Jun 8, 2:17 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT MON JUN 8 2015

TNZ081-082-098-099-082000-
BLEDSOE TN-MARION TN-HAMILTON TN-SEQUATCHIE TN-
317 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...MARION...HAMILTON...AND
SEQUATCHIE COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

AT 317 PM EDT /217 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
WHITWELL...KIMBALL...FAIRMOUNT...POWELLS CROSSROADS...MARTIN
SPRINGS...LONE OAK...FOSTER FALLS S.P....SEQUATCHIE CAVE...FLAT TOP
MOUNTAIN...SHADY GROVE...MOWBRAY MOUNTAIN...NORTH CHICKAMAUGA CREEK
GORGE...GRIFFITH CREEK...FALLING WATER AND CHIMNEYS S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3516 8576 3547 8527 3525 8509 3501 8565
TIME...MOT...LOC 1917Z 237DEG 27KT 3513 8563

DH
Special weather statement, Jun 8, 2:29 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT MON JUN 8 2015

TNZ035-036-067-069-082030-
ROANE TN-KNOX TN-ANDERSON TN-MORGAN TN-
329 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...ANDERSON...AND MORGAN
COUNTIES UNTIL 430 PM EDT...

AT 328 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MIDTOWN...OR NEAR KINGSTON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...KINGSTON...ROCKWOOD...OLIVER SPRINGS...
MIDTOWN...FAIRVIEW...HARRIMAN...LAKE CITY...NORRIS...OAKDALE...
COALFIELD...ANDERSONVILLE...DEARMOND...BRADBURY...KARNS...POWELL AND
NORRIS DAM S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EAST TENNESSEE.

LAT...LON 3590 8470 3591 8468 3592 8469 3619 8425
      3618 8423 3620 8423 3624 8417 3623 8411
      3622 8410 3623 8407 3625 8407 3606 8392
      3590 8427 3590 8428 3588 8430 3589 8433
      3587 8434 3575 8459
TIME...MOT...LOC 1928Z 236DEG 27KT 3587 8458

DH
Special weather statement, Jun 8, 2:35 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT MON JUN 8 2015

TNZ012-013-035-036-082015-
CAMPBELL TN-SCOTT TN-ANDERSON TN-MORGAN TN-
335 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...SCOTT...ANDERSON...AND
MORGAN COUNTIES UNTIL 415 PM EDT...

AT 334 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WARTBURG...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CAMPBELL...NORTHWESTERN ANDERSON...SOUTHEASTERN SCOTT AND MORGAN
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
PORTIONS OF EAST TENNESSEE.

LAT...LON 3619 8413 3592 8469 3621 8483 3644 8428
TIME...MOT...LOC 1934Z 252DEG 25KT 3619 8471
Special weather statement, Jun 8, 2:37 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT MON JUN 8 2015

TNZ082>084-099-082015-
RHEA TN-MEIGS TN-BLEDSOE TN-HAMILTON TN-
337 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR RHEA...MEIGS...BLEDSOE...AND
HAMILTON COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

AT 337 PM EDT /237 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF PIKEVILLE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...DECATUR...SPRING CITY...GRAYSVILLE...BRAYTON...
PEAKLAND...STINGING FORK FALLS S.P....GRANDVIEW...PINEY FALLS S.P....
EVENSVILLE...OLD WASHINGTON...SALE CREEK AND FLAT TOP MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3550 8533 3577 8493 3578 8490 3578 8488
      3580 8485 3580 8483 3560 8466 3535 8521
TIME...MOT...LOC 1937Z 236DEG 27KT 3547 8520

DH
Special weather statement, Jun 8, 3:04 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 PM EDT MON JUN 8 2015

TNZ067-068-083>085-082045-
RHEA TN-ROANE TN-MEIGS TN-LOUDON TN-MCMINN TN-
404 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...MEIGS...LOUDON...AND
MCMINN COUNTIES UNTIL 445 PM EDT...

AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING CITY...OR 7 MILES NORTH OF DECATUR...MOVING NORTHEAST AT 25
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...LOUDON...DECATUR...SPRING CITY...FAIRVIEW...
PHILADELPHIA...PAINT ROCK...PEAKLAND...TEN MILE AND MURRAY STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3566 8490 3592 8448 3569 8430 3565 8441
      3566 8440 3566 8442 3567 8443 3565 8449
      3567 8450 3563 8450 3562 8452 3561 8452
      3551 8478
TIME...MOT...LOC 2004Z 238DEG 21KT 3563 8477

DH
Special weather statement, Jun 8, 3:08 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
408 PM EDT MON JUN 8 2015

TNZ081-082-098-099-082100-
BLEDSOE TN-MARION TN-HAMILTON TN-SEQUATCHIE TN-
408 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...MARION...HAMILTON...AND
SEQUATCHIE COUNTIES UNTIL 500 PM EDT/400 PM CDT/...

AT 407 PM EDT /307 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WHITWELL...OR 7 MILES SOUTHWEST OF DUNLAP...MOVING
NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...WHITWELL...POWELLS CROSSROADS...BRAYTON...FLAT
TOP MOUNTAIN...PALIO...NORTH CHICKAMAUGA CREEK GORGE...GRIFFITH
CREEK...SALE CREEK...CARTWRIGHT...MOWBRAY MOUNTAIN AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3517 8549 3531 8560 3532 8556 3534 8554
      3536 8551 3539 8549 3559 8518 3552 8513
      3549 8514 3547 8512 3546 8514 3545 8511
      3544 8511 3543 8510 3544 8507 3536 8501
TIME...MOT...LOC 2007Z 238DEG 21KT 3529 8548

DH

The radar

The Knoxville radar (KMRX), 69 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Campbell

When
June 8, 3:20 PM EST
Where
Campbell County, 0.56 mi W of Fordtown
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
36.370, -84.130

Two trees were reported down on Cedar Creek Road.

Thunderstorm Wind, Roane

When
June 8, 3:30 PM EST
Where
Roane County, 0.56 mi E of Kingston
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.870, -84.510

Two trees were reported down in Kingston.

Thunderstorm Wind, Union

When
June 8, 3:40 PM EST
Where
Union County, 0.56 mi W of Maynardville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
36.250, -83.810

Two trees were reported down in Maynardville.

Thunderstorm Wind, Loudon

When
June 8, 3:50 PM EST
Where
Loudon County, Philadelphia
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.680, -84.400

Two trees were reported down in Philadelphia.

Thunderstorm Wind, Hamilton

When
June 8, 4:00 PM EST
Where
Hamilton County, 1.33 mi WSW of East Brainerd
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.010, -85.190

One tree and several large tree limbs were reported down in the vicinity of Brainerd.

Thunderstorm Wind, Hamilton

When
June 8, 4:15 PM EST
Where
Hamilton County, 1.33 mi WSW of East Brainerd
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.010, -85.190

Several trees and a few power lines were downed, and at least five homes were damaged in the Brainerd area.

Thunderstorm Wind, McMinn

When
June 8, 4:20 PM EST
Where
McMinn County, 2.67 mi SW of Niota
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.490, -84.600

Several trees were reported down three miles north of Athens.

Thunderstorm Wind, Knox

When
June 8, 4:30 PM EST
Where
Knox County, 0.69 mi S of Corryton
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
36.140, -83.780

Numerous trees were reported down in the Corryton area.

Thunderstorm Wind, Knox

When
June 8, 4:40 PM EST
Where
Knox County, West Knoxville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.970, -83.950

Trees were reported down on Pine Grove Road, Huckleberry Springs Road, Neubert Springs Road and along Governor John Sevier Highway.

Thunderstorm Wind, Sullivan

When
June 8, 4:45 PM EST
Where
Sullivan County, 0.56 mi W of Colonial Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.480, -82.510

One tree was reported down in Colonial Heights.

Thunderstorm Wind, Knox

When
June 8, 4:50 PM EST
Where
Knox County, 1.12 mi E of Sevier Home
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.900, -83.860

A tree was reported down in the area.

Thunderstorm Wind, Sullivan

When
June 8, 4:53 PM EST
Where
Sullivan County, Blountville
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.530, -82.330

The Asos unit at the Tri-Cities Regional airport recorded a 51 knot wind gust.

Thunderstorm Wind, Sullivan

When
June 8, 5:20 PM EST
Where
Sullivan County, 0.89 mi NE of Thomas Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.510, -82.260

Two trees and a few limbs were reported down near Volunteer Parkway one mile south of the Bristol Motor Speedway.

Thunderstorm Wind, Hamilton

When
June 8, 6:00 PM EST
Where
Hamilton County, 0.57 mi W of Chickamauga
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.070, -85.260

Several trees were reported down across the county.

Thunderstorm Wind, Bradley

When
June 8, 6:20 PM EST
Where
Bradley County, 0.89 mi NE of Cleveland
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
35.180, -84.870

Several trees were reported down across the county.

Thunderstorm Wind, Polk

When
June 8, 6:20 PM EST
Where
Polk County, 2.36 mi SSW of Hiwassee Beach
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.190, -84.570

Several trees were reported down in the northwestern part of the county from around Chilhowee to Reliance.

Thunderstorm Wind, Rhea

When
June 8, 7:00 PM EST
Where
Rhea County, 0.89 mi SW of Grandview
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.740, -84.840

Several trees were reported down in the northern part of the county.

Thunderstorm Wind, Loudon

When
June 8, 7:30 PM EST
Where
Loudon County, 0.89 mi NW of Loudon
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.740, -84.360

A tree was reported down on a house on Stockton Valley Road.

Thunderstorm Wind, Monroe

When
June 8, 7:30 PM EST
Where
Monroe County, Sweetwater
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.600, -84.470

A tree was reported down at the intersection of Fish Hatchery Road and Highway 11.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572662, 572663, 572664, 572665, 572667, 572669, 572671, 572673, 572674, 572675, 572676, 572677, 572678, 572680, 572681, 572682, 572683, 572685, 572687.